ADVERTISEMENT
jimbo1

Sudden increase in anxiety on Keppra

I have temporal lobe epilepsy, and I've been on various medications over the years, but I'm currently on 1000mg Keppra twice and 250 Topamax twice daily, as that's the best combination my doc and I have come across, although it doesn't keep my complex partials in check.

 

I've been on Keppra for probably about 4-5 years now, and I've never had too much of a problem with it, apart from some minor mood and concentration issues. But over the last few weeks I've been having some major anxiety issues. Now, I've been moving out of home for the first time, which is probably a factor, but even now that I'm settled in my new place (which is close to home, living with friends and I've had no problems so far), I've still got the nervous feeling, shaky legs, tight feeling in the chest, etc. Some days aren't so bad, but some days I'm just wound up so tight I can't concentrate.

 

I emailed my doc about this and he said it likely wasn't the Keppra, as it usually only causes problems like this when a person starts using it or when changing the dose, and I've been on it for years, but I wanted to see if anyone else has had a similar problem of this sudden onset of anxiety from Keppra?

Comments

Re: Sudden increase in anxiety on Keppra

Jimbo

I have been taking keppra for about 10 years now. Generally side effects occure when you are going onto a medication or the dosage is being increased to the dosage your neuro wants you on. I have taken most of the medicines on the poster in neurologists office either the name brand or the generic. I have had very few side effects ever hit me and I have been taking AEDs for about 50 years.

Think about what you have eaten drank or other things that were not usual or different from what you normally have during the day. There could have been a trigger that caused the nervious feeling anf those feeling do land in your brain which could be why you were shakey. But then I am no doctor

Hope this helps

Joe

Re: Sudden increase in anxiety on Keppra

Yeah, it may have just been due to moving out, it just seemed odd that I'd get so extremely nervous about it. Thanks for the reply.

Re: Sudden increase in anxiety on Keppra

No problem

You might also check out the diary and use one. They can be sent to your doctor or to youself and print it out to take it with you.

I have an appointment with my neuro next week because he wanted to try adding another medication and see it we can get the numbers better. I started the diary which has my medicine.any side efects and other things.

There is a place for notes which I ues for posiable trigger  to my seizures.  If the doctors can see all your seizures and other information they can come up with possiable triggers which is helpful and keeps you from possiable seizures. I have known some of my triggers for a very long time. Heat is one which can effect almost anybody. With people with epilepsy getting too hot too fast can precipate seizures. Lack of sleep does with many too. I keep being told by all my doctors to get lots of rest and sleep 8 hours if you can. Those same doctors know I sleep between 5-6 houra a night and have been since I was 12.

Joe

Re: Sudden increase in anxiety on Keppra

No problem

You might also check out the diary and use one. They can be sent to your doctor or to youself and print it out to take it with you.

I have an appointment with my neuro next week because he wanted to try adding another medication and see it we can get the numbers better. I started the diary which has my medicine.any side efects and other things.

There is a place for notes which I ues for posiable trigger  to my seizures.  If the doctors can see all your seizures and other information they can come up with possiable triggers which is helpful and keeps you from possiable seizures. I have known some of my triggers for a very long time. Heat is one which can effect almost anybody. With people with epilepsy getting too hot too fast can precipate seizures. Lack of sleep does with many too. I keep being told by all my doctors to get lots of rest and sleep 8 hours if you can. Those same doctors know I sleep between 5-6 houra a night and have been since I was 12.

Joe

Re: Sudden increase in anxiety on Keppra

I don't know if mine is a sudden onset.  But I do take Keppra 3000 mg / day.  And have noticed strong anxiety issues.   I am in a catch 22.   I need to talk to my doctor or others to see what they think.  But I then don't want to do it, because I fear I am a bother to others.  

Some have said that doctors may not be aware of Epilepsy issues.   Neurologists, mine, doesn't seem to have a full grasp on it.   

 

I wish you the best.  But would recommend seeing about what your neuro might say.   Push him/her if they are just being general.   You pay for the services.  They are to be there for you.   Just my two cents.